Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 11, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 2, 2014, 7:06 PM CDT for Osage County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2014, 7:06 PM CDT (00:06 UTC)
- Expired
- Apr 2, 2014, 7:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 110 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 2:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2297 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
829 WUUS54 KTSA 030006 SVRTSA OKC113-030030- /O.NEW.KTSA.SV.W.0011.140403T0006Z-140403T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 706 PM CDT WED APR 2 2014 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL OSAGE COUNTY IN NORTHEAST OKLAHOMA... * UNTIL 730 PM CDT * AT 701 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF ELGIN...AND MOVING NORTHEAST AT 30 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3682 9635 3693 9653 3701 9646 3700 9617 TIME...MOT...LOC 0006Z 212DEG 25KT 3694 9636 HAIL...1.25IN WIND...<50MPH $$
2 follow-up statements
302 WWUS54 KTSA 030016 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 716 PM CDT WED APR 2 2014 OKC113-030030- /O.CON.KTSA.SV.W.0011.000000T0000Z-140403T0030Z/ OSAGE OK- 716 PM CDT WED APR 2 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL OSAGE COUNTY UNTIL 730 PM CDT... AT 714 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELGIN...AND MOVING NORTHEAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3694 9623 3697 9643 3701 9646 3700 9617 TIME...MOT...LOC 0016Z 212DEG 25KT 3700 9631 HAIL...1.00IN WIND...<50MPH $$
604 WWUS54 KTSA 030024 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 724 PM CDT WED APR 2 2014 OKC113-030034- /O.EXP.KTSA.SV.W.0011.000000T0000Z-140403T0030Z/ OSAGE OK- 724 PM CDT WED APR 2 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSAGE COUNTY WILL EXPIRE AT 730 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL SEVERE THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CDT. LAT...LON 3694 9623 3697 9643 3701 9646 3700 9617 TIME...MOT...LOC 0024Z 212DEG 25KT 3705 9627 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:29 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 2, 6:29 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 629 PM CDT WED APR 2 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. MVFR CEILINGS WILL REDEVELOP OVERNIGHT AND PERSIST INTO EARLY THURSDAY AFTERNOON BEFORE IMPROVING TO VFR. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATER TONIGHT...MAINLY AT THE NORTHWEST ARKANSAS SITES. SHOWERS AND STORMS WILL REDEVELOP AHEAD OF A DRYLINE AND COLD FRONT LATE THURSDAY AFTERNOON...WITH THE NORTHWEST ARKANSAS SITES AGAIN MOST LIKELY TO BE AFFECTED. GUSTY SOUTH TO SOUTHWEST WINDS WILL PREVAIL THROUGH THE FORECAST PERIOD...EXCEPT AT KFSM WHERE LIGHTER EASTERLY WINDS WILL RESULT IN LLWS OVERNIGHT INTO THURSDAY MORNING. && .PREV DISCUSSION... /ISSUED 328 PM CDT WED APR 2 2014/ DISCUSSION... AFTERNOON SURFACE ANALYSIS SHOWED WAVY WARM FRONT STRETCHING FROM EXTREME SERN KS INTO FAR NRN OK...WITH DRYLINE ACROSS WRN OK. THE LARGE WARM SECTOR IS STRONGLY UNSTABLE WITH SBCAPES AROUND 3000-3500 J/KG...WITH AGITATED CU/TCU NOTED ALONG AFOREMENTIONED FRONTAL BOUNDARY. ATMOSPHERE REMAINS WEAKLY CAPPED...WITH LOCAL MODELS/HRRR SUGGESTING INITIAL DEVELOPMENT ALONG THE WARM FRONT TO THE TRIPLE POINT AROUND 22-00Z. GIVEN EXTREME INSTABILITY AND EFFECTIVE BULK SHEAR AROUND 40-50KTS...ANY STORMS THAT FORM SHOULD QUICKLY BECOME SEVERE...WITH THE BEST CHANCES OF ANY TORNADOES REMAINING NEAR THE WARM FRONT. ACTIVITY THIS EVENING EXPECTED TO DEVELOP NE INTO PARTS OF NE OK/SE KS...BUT CAN'T COMPLETELY RULE OUT ISOLATED/SCATTERED DEVELOPMENT OVERNIGHT IN THE WARM SECTOR. THAT SAID...WILL FOCUS HIGHEST POPS TO THE NW OF I-44. APPROACHING UPPER WAVE WILL DRIVE DRYLINE INTO CNTRL OK AROUND MID-DAY THURSDAY...AND INTO ERN OK DURING THE AFTERNOON. EXPECT THUNDERSTORM DEVELOPMENT BY MID-AFTERNOON GENERALLY ALONG AND E OF HIGHWAY 75...WITH ACTIVITY EXPANDING IN COVERAGE AS IT MOVES INTO WRN AR DURING THE EVENING. COULD SEE DISCRETE SUPERCELL DEVELOPMENT INITIALLY ALONG THE ADVANCING COLD FRONT/DRYLINE...WITH STORMS EVENTUALLY BECOMING MORE LINEAR WITH TIME. AGAIN...ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. THE THREAT WILL COME TO AN END AROUND MIDNIGHT AS THE COLD FRONT EXITS THE REGION. COOLER AND DRIER WEATHER FOR FRIDAY INTO SATURDAY IN THE WAKE OF THE FRONTAL PASSAGE. COULD HAVE A LIGHT FREEZE ACROSS PARTS OF NW AR SATURDAY MORNING AS THE SFC RIDGE SETTLES IN. RAIN CHANCES WILL INCREASE SOME SUNDAY INTO MONDAY AS THE NEXT UPPER WAVE APPROACHES...WITH A FEW THUNDERSTORMS POSSIBLE ACROSS THE SRN HALF OF THE AREA. SEASONALLY COOL WEATHER SHOULD PERSIST INTO EARLY NEXT WEEK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...05
Hazardous weather outlook, Apr 2, 4:59 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 459 PM CDT WED APR 2 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 459 PM CDT WED APR 2 2014 ...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING IN PARTS OF NORTHEAST OKLAHOMA... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHWEST OF INTERSTATE 44. ONSET...AFTER 6 PM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER 6 PM. SIGNIFICANT WINDS. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... A WARM AND UNSTABLE AIRMASS HAS SPREAD ACROSS ALL OF EASTERN OKLAHOMA AND WESTERN OKLAHOMA THIS AFTERNOON...WITH A WARM FRONT POSITIONED JUST NORTH OF THE KANSAS BORDER AND A DRY LINE EXTENDING SOUTH ACROSS FAR WESTERN OKLAHOMA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE WARM FRONT AND DRY LINE LATE THIS AFTERNOON AND EARLY THIS EVENING AND BECOME SEVERE RATHER QUICKLY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. THERE WILL ALSO BE A LIMITED THREAT OF TORNADOES THIS EVENING AS A STRENGTHENING LOW LEVEL JET INCREASES LOW LEVEL WIND SHEAR. THE MOST LIKELY AREA FOR THIS TO OCCUR WILL BE NEAR THE KANSAS BORDER...CLOSER TO THE WARM FRONT. ADDITIONAL ELEVATED STORMS MAY DEVELOP TONIGHT WITHIN THE WARM SECTOR ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS...BUT THE SEVERE WEATHER THREAT WILL BE LIMITED. IN ADDITION TO THE SEVERE WEATHER...THE FIRE WEATHER POTENTIAL WILL BE ELEVATED FOR A FEW HOURS EARLY THIS EVENING IN AREAS TO THE NORTH AND WEST OF TULSA WHERE TEMPERATURES HAVE WARMED INTO THE MID 80S. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. FRIDAY THROUGH SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... AS THE MAIN UPPER LEVEL STORM SYSTEM MOVES INTO THE CENTRAL PLAINS ON THURSDAY...ANOTHER ROUND OF SEVERE WEATHER APPEARS LIKELY THURSDAY AFTERNOON AND EVENING BEFORE A COLD FRONT SWEEPS THROUGH THE REGION BY MIDNIGHT. AGAIN...ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...INCLUDING TORNADOES...ESPECIALLY ACROSS NORTHWEST ARKANSAS. HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING...MAINLY IN AREAS THAT RECEIVE SIGNIFICANT RAIN THIS EVENING AND OVERNIGHT. ANOTHER UPPER LEVEL TROUGH WILL MOVE INTO THE SOUTHERN PLAINS ON SUNDAY WITH A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS FAR SOUTHEAST OKLAHOMA. EMERGENCY MANAGEMENT PLANNING STATEMENT... MONITOR THE LATEST FORECASTS AS DETAILS AND POTENTIAL IMPACTS CONTINUE TO BE REFINED. WATCHES WILL LIKELY BE ISSUED AGAIN THURSDAY AFTERNOON. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 2, 7:01 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CDT WED APR 2 2014
OKZ054-030015-
OSAGE OK-
701 PM CDT WED APR 2 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 701 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER OSAGE
COUNTY...MOVING NORTHEAST AT 45 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3687 9623 3689 9654 3701 9645 3700 9613
TIME...MOT...LOC 0001Z 216DEG 38KT 3693 9637The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 10:07 PM CDT | Fire Weather Watch | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg and 2 more | 5 hr |
| Apr 3, 3:29 AM CDT | Red Flag Warning | TSA | Creek, McIntosh, Okfuskee, Okmulgee, Pittsburg | 12 hr |
| Apr 3, 7:29 AM CDT | Special Weather Statement | TSA | Latimer | 46 min |
| Apr 3, 7:52 AM CDT | Special Weather Statement | TSA | Latimer | 53 min |
| Apr 3, 8:00 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 45 min |
| Apr 3, 8:48 AM CDT | Special Weather Statement | TSA | Sequoyah | 27 min |
| Apr 3, 8:58 AM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| Apr 3, 9:00 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
| Apr 3, 9:03 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 42 min |
| Apr 3, 10:01 AM CDT | Special Weather Statement | TSA | Choctaw | 29 min |
| Apr 3, 10:31 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 44 min |
| Apr 3, 12:13 PM CDT | Special Weather Statement | TSA | Choctaw | 32 min |
| Apr 3, 1:13 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| Apr 3, 2:06 PM CDT | Special Weather Statement | TSA | Tulsa | 24 min |
| Apr 3, 2:15 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 60 min |
| Apr 3, 2:25 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 35 min |
| Apr 3, 2:35 PM CDT | Special Weather Statement | TSA | Okmulgee | 25 min |
| Apr 3, 2:47 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 43 min |
| Apr 3, 2:55 PM CDT | Special Weather Statement | TSA | Ottawa | 50 min |
| Apr 3, 3:22 PM CDT | Special Weather Statement | TSA | Okmulgee | 23 min |
| Apr 3, 3:28 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 47 min |
| Apr 3, 3:33 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 42 min |
| Apr 3, 3:35 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 25 min |
| Apr 3, 3:47 PM CDT | Special Weather Statement | TSA | Okmulgee | 28 min |
| Apr 3, 3:52 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 38 min |
| Apr 3, 4:12 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 63 min |
| Apr 3, 4:16 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Mayes, Muskogee, Okmulgee, Wagoner | 59 min |
| Apr 3, 4:46 PM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Apr 3, 4:51 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 39 min |
| Apr 3, 5:08 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee | 52 min |
| Apr 3, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 46 min |
| Apr 3, 5:36 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 39 min |
| Apr 3, 5:49 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 41 min |
| Apr 3, 6:00 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee | 45 min |
| Apr 3, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 45 min |
| Apr 3, 6:37 PM CDT | Special Weather Statement | TSA | McIntosh | 23 min |
| Apr 3, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 50 min |
| Apr 3, 6:47 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.